Skip header and navigation

1 records – page 1 of 1.

Increasing risk of relapse after treatment of Clostridium difficile colitis in Quebec, Canada.

https://arctichealth.org/en/permalink/ahliterature174818
Source
Clin Infect Dis. 2005 Jun 1;40(11):1591-7
Publication Type
Article
Date
Jun-1-2005
Author
Jacques Pepin
Marie-Eve Alary
Louis Valiquette
Evelyne Raiche
Joannie Ruel
Katalin Fulop
Dominique Godin
Claude Bourassa
Author Affiliation
Department of Microbiology and Infectious Diseases, University of Sherbrooke, Sherbrooke, Quebec, Canada. jacques.pepin@usherbrooke.ca
Source
Clin Infect Dis. 2005 Jun 1;40(11):1591-7
Date
Jun-1-2005
Language
English
Publication Type
Article
Keywords
Adolescent
Adult
Aged
Anti-Bacterial Agents - therapeutic use
Child
Child, Preschool
Enterocolitis, Pseudomembranous - drug therapy
Humans
Infant
Metronidazole - therapeutic use
Middle Aged
Quebec
Recurrence
Risk factors
Treatment Failure
Vancomycin - therapeutic use
Abstract
Clinicians who treat patients with Clostridium difficile-associated diarrhea (CDAD) in Quebec, Canada, have noted an apparent increase in the proportion of patients who experience relapse.
To determine whether there was an increase in the frequency of treatment failure and of recurrence of CDAD after treatment, we reviewed data on cases that had been diagnosed in a hospital in the province of Quebec during the period 1991-2004. The frequency of recurrences within 60 days after the initial diagnosis was measured using Kaplan-Meier analysis, and Cox regression was used for multivariate analysis.
Among patients who had initially been treated with metronidazole, the proportion whose regimens were switched to vancomycin or for whom vancomycin was added because of a disappointing response did not vary between 1991 and 2002 (66 [9.6%] of 688 patients overall) but more than doubled in 2003-2004 (112 [25.7%] of 435; P or = 65 years, respectively; during 2003-2004, the probabilities were 25.0%, 27.1%, and 58.4%, respectively.
In 2003-2004, there was an increase in the proportion of patients with CDAD believed, by their attending physicians, to have experienced metronidazole treatment failure, as well as an increase in the frequency of post-metronidazole therapy recurrences, especially among elderly persons.
Notes
Comment In: Clin Infect Dis. 2005 Jun 1;40(11):1598-60015889356
PubMed ID
15889355 View in PubMed
Less detail